Alert archive / Georgia / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 14, 2018, 2:56 AM EDT for 8 counties in Florida; 12 counties in Georgia. It took effect at Mar 14, 2018, 12:00 PM EDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2018, 2:56 AM EDT (06:56 UTC)
- In effect from
- Mar 14, 2018, 12:00 PM EDT
- Expired
- Mar 14, 2018, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:30 PM EDT | WILDFIRE | 5 S St. Marys, FL | BRUSH FIRE LOCATED OVER EASTERN NASSAU COUNTY. FIRE STARTED AROUND MID AFTERNOON HOURS. |
| Mar 14, 6:35 PM EDT | WILDFIRE | 5 S St. Marys, FL | BRUSH FIRE LOCATED OVER EASTERN NASSAU COUNTY NEAR YULEE BETWEEN STATE ROAD 200 AND PAGES DAIRY ROAD AND BURNED ABOUT 8 ACRES AND WAS 75 PERCENT CONTAINED AT 515 PM PER MEDIA REPORTS. AN EVACUATION NEAR THE AREA WAS LIFTED AROUND 440 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS82 KJAX 140656 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 256 AM EDT Wed Mar 14 2018 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 142300- /O.NEW.KJAX.FW.W.0003.180314T1600Z-180314T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 256 AM EDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, 125, 132, 133, 134, 135, 136, 149, 150, 151, 152, 153, 154, 162, 163, 164, 165, AND 166... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from noon today to 7 PM EDT this evening. * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125.Fire weather zones 132, 133, 134, 135, 136, 149, 150, 151, 152, 153, 154, 162, 163, 164, 165, and 166. * WIND...Northwest winds increasing to around 15 mph with higher gusts by midday. * HUMIDITY...19 to 27 percent during the afternoon hours. * ENERGY RELEASE COMPONENT (ERC)...29 to 38 units for northeast and north central Florida. * 10-HR FUEL MOISTURE...Near 6 percent this afternoon in southeast Georgia. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Nelson
1 follow-up statement
200 WWUS82 KJAX 142303 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 703 PM EDT Wed Mar 14 2018 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 150015- /O.EXP.KJAX.FW.W.0003.000000T0000Z-180314T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 703 PM EDT Wed Mar 14 2018 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY...BREEZY WINDS... AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, 125, 132, 133, 134, 135, 136, 149, 150, 151, 152, 153, 154, 162, 163, 164, 165, AND 166... Winds will continue to subside and RH values will be increasing through early evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 7:55 PM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Mar 13, 7:55 PM EDT, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 PM EDT Tue Mar 13 2018
.UPDATE...No changes planned in update. Will continue
mention of patchy frost toward dawn, with enough
wind/mixing and dry air preventing more widespread
frost. Current low temp forecast Tonight looks okay...
might be a degree or two too cool in some areas with
cold air advection pattern.
&&
.AVIATION...VFR next 24 hours with clear skies. May see
an occasional gust to 15-18kts in some areas Wed afternoon,
but left out of TAFs for now.
&&
.MARINE...No chnages planned in next CWF issuance. Will
maintain SCA late Tonight through Wed afternoon offshore
component, SCEC nearshore component.
Rip Currents: Low risk is expected for Wed.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 36 59 32 69 / 0 0 0 0
SSI 40 58 40 65 / 0 0 0 0
JAX 36 63 32 69 / 0 0 0 0
SGJ 40 63 36 66 / 0 0 0 0
GNV 35 65 31 70 / 0 0 0 0
OCF 36 66 31 70 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 5 AM to 3 PM EDT Wednesday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
Wolf/Sandrik/ElsenheimerThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:20 AM EDT | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 11 hr |
| Mar 14, 2:40 PM EDT | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 18 hr |
Nearby
Red Flag Warnings in Georgia, 2018Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.